We show that maps from Bn to a smooth compact boundaryless manifold Y which are smooth out of a singular set of dimension n−2 are dense for the strong topology in W1/2(Bn,Y). We also prove that for n ≥ 2 smooth maps from Bn to Y are dense in W1/2(Bn,Y) if and only if π_1(Y) = 0, i.e. the first homotopy group of Y is trivial.

Density results for the W^{1/2} energy of maps into a manifold / GIAQUINTA M.; MUCCI D.. - In: MATHEMATISCHE ZEITSCHRIFT. - ISSN 0025-5874. - 251:3(2005), pp. 535-549. [10.1007/s00209-005-0820-y]

Density results for the W^{1/2} energy of maps into a manifold

MUCCI, Domenico
2005

Abstract

We show that maps from Bn to a smooth compact boundaryless manifold Y which are smooth out of a singular set of dimension n−2 are dense for the strong topology in W1/2(Bn,Y). We also prove that for n ≥ 2 smooth maps from Bn to Y are dense in W1/2(Bn,Y) if and only if π_1(Y) = 0, i.e. the first homotopy group of Y is trivial.
Density results for the W^{1/2} energy of maps into a manifold / GIAQUINTA M.; MUCCI D.. - In: MATHEMATISCHE ZEITSCHRIFT. - ISSN 0025-5874. - 251:3(2005), pp. 535-549. [10.1007/s00209-005-0820-y]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11381/1445534
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 7
  • ???jsp.display-item.citation.isi??? 7
social impact